Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 183, NWS Atlanta, GA

June 17, 20224 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 17, 2022, 9:08 PM EDT for 4 counties in Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2022, 9:08 PM EDT (01:08 UTC)
Expired
Jun 17, 2022, 9:33 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Emanuel County, GA, Johnson County, GA, Montgomery County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 6:39 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2442 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1692 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

746 
WUUS52 KFFC 180108
SVRFFC
GAC107-167-209-283-180200-
/O.NEW.KFFC.SV.W.0183.220618T0108Z-220618T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
908 PM EDT Fri Jun 17 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Emanuel County in east central Georgia...
  Treutlen County in east central Georgia...
  Southeastern Johnson County in east central Georgia...
  Northern Montgomery County in central Georgia...

* Until 1000 PM EDT.

* At 908 PM EDT, a severe thunderstorm was located over Adrian, or 12
  miles north of Soperton, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Swainsboro, Soperton, Adrian, Stillmore, Oak Park, Nunez,
  Tarrytown, Covena, Orianna, Norristown, Kibbee, Norristown
  Junction, Meeks, Lexsy, Blackville, Zaidee, Gillis Springs and
  Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3243 8219 3234 8239 3235 8241 3233 8242
      3225 8260 3246 8267 3247 8265 3250 8264
      3250 8265 3252 8265 3252 8267 3259 8267
      3266 8251
TIME...MOT...LOC 0108Z 327DEG 26KT 3255 8258 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
831 
WWUS52 KFFC 180133
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
933 PM EDT Fri Jun 17 2022

GAC107-167-209-283-180143-
/O.CAN.KFFC.SV.W.0183.000000T0000Z-220618T0200Z/
Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
933 PM EDT Fri Jun 17 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EMANUEL...
TREUTLEN...SOUTHEASTERN JOHNSON AND NORTHERN MONTGOMERY COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central, southeastern and east central Georgia.

LAT...LON 3243 8219 3234 8239 3235 8241 3233 8242
      3225 8260 3246 8267 3247 8265 3250 8264
      3250 8265 3252 8265 3252 8267 3259 8267
      3266 8251
TIME...MOT...LOC 0132Z 327DEG 26KT 3240 8247 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:57 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 17, 7:57 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
757 PM EDT Fri Jun 17 2022

.UPDATE...

The first severe thunderstorm watch over much of far north Georgia
has been expired as the boundary sinks south of the metro area.
Meanwhile, numerous thunderstorms have become focused across
east-central Georgia with a combination of diurnally-driven
convective initiation and generation of new storms along outflow
boundaries. Thunderstorms that develop have the capability of
becoming strong to severe, capable of producing damaging wind
gusts and hail, in addition to locally heavy rain and frequent
lightning. A new severe thunderstorm watch has been issued for
portions of east-central Georgia, mainly south and east of Hancock
county. The existing heat advisory will be allowed to expired at 8
PM as planned.

King

Updated for the 00Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 409 PM EDT Fri Jun 17 2022/

UPDATE...

Updated to remove a few counties behind the convective line.

PREV DISCUSSION... /Issued 255 PM EDT Fri Jun 17 2022/

SHORT TERM /Today through Sunday/...
MCS is now moving through far NW GA. This system definitely has
enough fuel to work with across north and central GA as the
environment remains very favorable for strong to severe
thunderstorms this afternoon and evening. CAPES remain 4000-5000
J/kg and mid level lapse rates are 7-7.5 C/km. Shear remains low.
Forecast soundings show a good inverted-V structure and with these
steep lapse rates, the primary severe hazards will be damaging wind
gusts and large hail. locally heavy rainfall and frequent lightning
will also be possible.

None of the hi-res models has a great handle on the MCS. Have re-
structured pops to reflect current radar trends. Coverage and
strength of the system may start decreasing with the loss of
heating, so have kept the highest pops north of MCN-CSG. However, if
the system keeps it's intensity/strength, pops will need to be
raised within the southern third of the CWA later this evening.

Will not make any changes to the current Heat Advisory. Some of the
counties in the northern parts of the Advisory could possibly be
cancelled early, if they receive rainfall. The drier air may not
make it into the southern quarter of the CWA tomorrow, but it does
look like most locales will not need another Heat Advisory. There
are some spots that may get close to 105 degrees, so later shifts
will have to monitor.

NListemaa

LONG TERM /Sunday Night through Thursday/...
No changes made to the extended forecast. The first few days of the
long term period will be characterized by an omega block centered on
the CONUS. North and central Georgia will be positioned beneath
northwesterly upper-level flow with surface high pressure in place
across much of the Eastern CONUS thanks to subsidence aloft. The
amplified upper-level pattern will erode heading into midweek as a
series of shortwave troughs track across the northern tier of the
country, but in the process, the upper-level ridge will become cut-
off from the more progressive flow to the north and become quasi-
stationary across much of the southern CONUS. All of this will lead
to essentially zero PoPs and a sunny to mostly sunny sky through the
period. The prolonged dry conditions mean that fire danger statement
criteria (namely low relative humidity and finer fuel moisture)
could be met for portions of the forecast area each day. Little to
no rain area- wide plus excessive heat and evapotranspiration will
likely exacerbate the abnormally dry (DO) and moderate drought (D1)
conditions already in place across portions of central and eastern
Georgia. On top of that... High temperatures alone (but more
certainly heat indices) Wednesday, Thursday, and Friday could
necessitate Heat Advisories across portions of the area.

Martin/01

&&

.AVIATION...
00Z Update...
The line of storms has moved south of the metro ATL sites, with
TSRA moving into central Georgia. TSRA will remain possible at
MCN/CSG for the next couple of hours, warranting a TEMPO for both
sites. Outflow winds may furthermore lead to wind gusts of 30-35
kts during this time. Aside from any thunderstorms, conditions are
expected to be VFR through the period. Another cu field between
040-050 is possible after 15-16Z on Saturday. Winds will be
NW through the overnight period and through much of the daytime on
Saturday, starting at 4-8 kts and increasing to 10-13 kts and
frequent gusts up to 20-25 kts during the afternoon. Winds are
anticipated to shift to NE Saturday night after 02Z.

//ATL Confidence...00Z Update...
Medium confidence on convective timing and coverage.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  96  64  89 /  60   5   0   0
Atlanta         75  93  67  90 /  50   5   0   0
Blairsville     67  84  54  84 /  20   5   0   0
Cartersville    71  91  62  89 /  30   5   0   0
Columbus        75  96  71  94 /  60  10   5   0
Gainesville     74  91  63  87 /  40   5   0   0
Macon           74  99  69  94 /  50   5   5   0
Rome            73  92  63  90 /  20   5   0   0
Peachtree City  73  94  65  90 /  60   5   0   0
Vidalia         75  99  72  92 /  40  10  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Chattahoochee...Cherokee...Clarke...Clayton...
Cobb...Coweta...Crawford...Crisp...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fayette...Floyd...Forsyth...Glascock...
Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...
Polk...Pulaski...Putnam...Rockdale...Schley...South Fulton...
Spalding...Stewart...Sumter...Talbot...Taliaferro...Taylor...
Telfair...Toombs...Treutlen...Troup...Twiggs...Upson...Walton...
Warren...Washington...Webster...Wheeler...Wilcox...Wilkes...
Wilkinson.

Severe Thunderstorm Watch until midnight EDT tonight for the
following zones: Baldwin...Emanuel...Glascock...Hancock...
Jefferson...Johnson...Laurens...Montgomery...Toombs...Treutlen...
Washington...Wheeler...Wilkinson.

&&

SHORT TERM...NListemaa/King
LONG TERM....01
AVIATION...King
Hazardous weather outlook, Jun 17, 8:16 PM EDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
816 PM EDT Fri Jun 17 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
816 PM EDT Fri Jun 17 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

Scattered to numerous thunderstorms are expected this evening
across portions of central and east Georgia. Thunderstorms that
develop will have the potential to become strong to severe,
capable of producing damaging winds, hail, frequent lightning, and
locally heavy rain. A Severe Thunderstorm Watch is in effect for
east-central Georgia until 12 AM EDT.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Temperatures and dew points will decrease slightly this weekend
as a weak cold front pushes into the area, but will likely rebound
to Heat Advisory criteria by the middle of next week with
widespread highs in the triple digits.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Jun 17, 8:24 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     2 W GODFREY             33.45N  83.53W
06/17/2022                   MORGAN             GA   911 CALL CENTER

            A TREE WAS DOWNED ON LITTLE RIVER ROAD.

&&

EVENT NUMBER FFC2200654

RWILLIS
Local storm report, Jun 17, 8:28 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     4 N GODFREY             33.52N  83.50W
06/17/2022                   MORGAN             GA   911 CALL CENTER

            A TREE WAS DOWNED ON AQUA ROAD.

&&

EVENT NUMBER FFC2200655

RWILLIS
Local storm report, Jun 17, 8:36 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     TSTM WND DMG     2 E BONAIRE             32.54N  83.56W
06/17/2022                   HOUSTON            GA   911 CALL CENTER

            A TREE WAS DOWNED ONTO HIGHWAY 96 AT WATERFORD DRIVE.

&&

EVENT NUMBER FFC2200656

RWILLIS
Special weather statement, Jun 17, 8:45 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT Fri Jun 17 2022

GAZ085-086-097-098-180115-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
845 PM EDT Fri Jun 17 2022

...A strong thunderstorm will impact portions of northeastern
Laurens, west central Emanuel, northern Treutlen and Johnson Counties
through 915 PM EDT...

At 845 PM EDT, a strong thunderstorm was over Spann, or near
Wrightsville, moving southeast at 45 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dublin, Swainsboro, Wrightsville, East Dublin, Adrian, Rentz, Nunez,
Kite, Spann, Covena, Rockledge, Norristown, Minter, Lovett, Harlow,
Brewton, Gillis Springs, Donovan, Orland and Tuckers Crossroad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central and east central Georgia.

&&

LAT...LON 3234 8299 3270 8299 3271 8296 3273 8295
      3276 8295 3281 8280 3279 8277 3277 8277
      3280 8269 3278 8267 3279 8262 3248 8222
TIME...MOT...LOC 0045Z 325DEG 39KT 3266 8278

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 17, 8:45 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT Fri Jun 17 2022

GAZ108-180115-
Wilcox GA-
845 PM EDT Fri Jun 17 2022

...A strong thunderstorm will impact portions of western Wilcox
County through 915 PM EDT...

At 845 PM EDT, a strong thunderstorm was near Pope City, or 12 miles
west of Abbeville, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Rochelle, Pitts, Antioch Church, Pope City, Pleasant View and
Seville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3207 8361 3210 8344 3194 8329 3189 8340
      3191 8360
TIME...MOT...LOC 0045Z 325DEG 14KT 3204 8351

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 17, 8:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TSTM WND DMG     2 NE PERRY              32.48N  83.70W
06/17/2022                   HOUSTON            GA   911 CALL CENTER

            A TREE WAS DOWNED ONTO POWER LINES ON LAKE JOY ROAD.

&&

EVENT NUMBER FFC2200657

RWILLIS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:01 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson44 min
Jun 17, 8:08 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly52 min
Jun 17, 8:13 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Pulaski47 min
Jun 17, 8:18 PM EDTSpecial Weather StatementFFCJohnson27 min
Jun 17, 8:20 PM EDTSpecial Weather StatementFFCTreutlen25 min
Jun 17, 8:22 PM EDTSpecial Weather StatementFFCCrisp23 min
Jun 17, 8:22 PM EDTSpecial Weather StatementFFCCandler23 min
Jun 17, 8:35 PM EDTSevere Thunderstorm WarningFFCEmanuel, Toombs40 min
Jun 17, 8:45 PM EDTSpecial Weather StatementFFCWilcox30 min
Jun 17, 8:45 PM EDTSpecial Weather StatementFFCJohnson, Laurens30 min
Jun 17, 9:12 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox34 min
Jun 17, 9:18 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler42 min
Jun 17, 9:23 PM EDTSpecial Weather StatementFFCToombs37 min
Jun 17, 9:39 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.